Can anyone help please with blood results ?

I have just got the results of my private blood test and as I am struggling with very low energy levels I wondered if anyone could look at them. I am on 150 mcgs of Levothyroxine and take 45mcgs of Liothyronine spaced out throughout the day. I was diagnosed with auto immune thyroiditis two years ago but had been ill for a while before diagnosis.

Total Thyroxine (T4) 112 (58-154)

TSH 0.004 (0.4-4.0) this has been low ever since I started on levo

Free Thyroxine (FT4) 20.1 (10-22)

Free T3 (FT3) 9.38 (2.8-6.5)

Free T4;FT3 Ratio 2.1 (2.0- 4.5)

Reverse T3 (rT3) 0.38 (0.14-0.54)

Thyroglobulin (TG) <20.0 (0-40)

Perioxidase (TPO) 72.9 (0-35)

Ferratin 128 (15-200)

Serum B12 756 (200-900)

Serum Folate 7.7 (3.1- 20)

I have had chronic fatigue since I became ill and it has always been my most severe symptom. At the moment thanks to starting on T3 I can at least work very part time and only do gentle swimming and slow walking for exercise. This is a huge contrast to how I once was .

I saw Dr Skinner once shortly before he passed away and he said he thought he could get me better, sadly that was not to be, my new Endo agreed with him that I should be on T3 but will not increase the dose from 20 mcgs so I have had to self treat symptoms and increased it myself. At the last appointment he suggested I may have a virus causing my exhaustion, but I don't know of any viruses that can last three years so with that unhelpful comment I decided to get private blood tests and ask for help elsewhere since he is obliviously not up to it. I also asked him about LDN and he obviously hadn't even heard of it , any help really and truly appreciated.

7 Replies

  • Spacestar, you're overdoing the T3 as your FT3 9.8 is considerably over range. Consider reducing T3 to 30mcg which should bring it down to near the top of range. Overmedication can cause fatigue as well as being under medicated.

    Ferritin, B12 and folate are good. Ak your GP to test vitamin D as deficiency/low levels are common in hypothyroid patients and can cause musculoskeletal pain, fatigue and low mood.

  • Could I reduce Levothyroxine instead ? I feel it's T3 that keeping me going! I take Vit D as it was low about a year ago so should be fine now . yes I know over medication can cause tiredness but if I reduce T3 I will have no energy at all.

  • Spacestar, I don't think it will work as well, but see what reducing Levothyroxine by 50mcg does.

  • Thanks for reply and I will try to reduce Levo but have a feeling with less thyroxine I will be even more fatigued again, I have been gradually increasing meds because of fatigue still have some fatigue so reducing meds will not cure it , was hoping for some more answers. Will investigate LDN as my antibodies are high do you know anything about it? thanks anyway for trying to help.

  • It may be that the T3 is way to high and it could be messing up things, like too high free t3 and lower t4 reading, the dose of t3 should not exceed ten percent of your t4 dose (150) which would be 15 mcg of t3 daily,ask doctor and give it a try for a week and see..

  • I'm sorry to hear how fatigued you still feel even after 3 yrs. I too have autoimmune thyroiditis and my doctor has suggested that I begin taking 200 IU of yeast-free selenomethionine per day (which will decrease the antibodies that attack the thyroid) as well as going to a gluten free, dairy free, and yeast free diet as well, aside from taking NDT (Armour Thyroid to reduce my hypo symptoms). Gluten can also increase the antibodies that attack the thyroid while decreasing dairy (casen free diet) can help too. The yeast portion is to ensure that I don't have a type of "yeast infection" going on as well (Candida) - however I'm not as well versed in why this is so important but I'm sure a quick Google search can answer that for you :)

    Of course everyone's body is unique and each person has their own "thing" going on, but hopefully someday you'll find what works for you.

    Good luck to you!

  • Hi all , tried reducing Levothyroxine but as I thought within a few days felt and looked ill and cannot tolerate any drop in T3 or I will have to be off work with tiredness.

    I have just had appt with private Gp and she thinks I should try Armour so will think about that. Thanks Androidious for your kind words I am already gluten free and have been for a while it really helps stomach issues. My Doctors never suggest anything I have to research everything and tell them what to test for or recommend treatment like T3, you are lucky to have someone forward thinking. I will look into this as it might be high antibodies making me ill, It was Armour the private GP suggested do you find it works well?

    Thanks again for replying

You may also like...